Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 25, NWS Green Bay, WI

October 10, 2018Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Oct 10, 2018, 4:18 PM CDT for Marathon County, Wisconsin. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 4:18 PM CDT (21:18 UTC)
Expired
Oct 12, 2018, 11:40 AM CDT
In force
43 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

931 
WGUS43 KGRB 102118
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
418 PM CDT Wed Oct 10 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Wisconsin River below Wausau affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC073-111218-
/O.NEW.KGRB.FL.W.0025.181010T2118Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181010T2110Z.000000T0000Z.UU/
418 PM CDT Wed Oct 10 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Wausau.
* At  4:10 PM Wednesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$
4 follow-up statements
402 
WGUS83 KGRB 110105
FLSGRB

Flood Statement
National Weather Service Green Bay WI
805 PM CDT Wed Oct 10 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County
  
  Yellow River at Babcock affecting Wood County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC073-111604-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181011T0010Z.000000T0000Z.UU/
805 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  7:10 PM Wednesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC141-111604-
/O.CON.KGRB.FL.W.0024.000000T0000Z-181012T1434Z/
/BBCW3.1.ER.181010T1905Z.181011T0600Z.181011T2034Z.NO/
805 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:00 PM Wednesday the stage was 13.0 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.5 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow afternoon.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
936 
WGUS83 KGRB 111547
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1047 AM CDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County
  
  Wisconsin River below Wausau affecting Marathon County
  
  Wisconsin River below Stevens Point affecting Portage County
  
  Wisconsin River below Whiting Dam affecting Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued this evening.

&&

WIC073-120648-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At 10:10 AM Thursday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC097-120648-
/O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181011T1510Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At 10:10 AM Thursday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-120648-
/O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181011T1510Z.000000T0000Z.UU/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At 10:10 AM Thursday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-120648-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1630Z/
/BBCW3.1.ER.181010T1905Z.181011T0700Z.181011T2230Z.NO/
1047 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At 10:00 AM Thursday the stage was 13.1 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  late this afternoon.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
326 
WGUS83 KGRB 120049
FLSGRB

Flood Statement
National Weather Service Green Bay WI
749 PM CDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County
  
  Wisconsin River below Stevens Point affecting Portage County
  
  Wisconsin River below Whiting Dam affecting Portage County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC073-121549-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.181010T2020Z.181011T0710Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  7:10 PM Thursday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC097-121549-
/O.CON.KGRB.FL.W.0026.000000T0000Z-000000T0000Z/
/STPW3.1.ER.181011T1111Z.181011T2110Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Stevens Point.
* At  7:10 PM Thursday the stage was 1076 feet. 
* Flood stage is 1076 feet. 
* Impacts at 1076 feet. There is widespread flooding of wooded 
  lowland.  

&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967


$$

WIC097-121549-
/O.CON.KGRB.FL.W.0027.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.181011T1011Z.181012T0010Z.000000T0000Z.UU/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  7:10 PM Thursday the stage was 1054 feet. 
* Flood stage is 1053 feet. 
* Impacts at 1053 feet. Widespread flooding in wooded land adjacent 
  to the river.  Floodwaters approach homes in low lying areas on 
  Park Drive west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC141-121549-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-181012T1908Z/
/BBCW3.1.ER.181010T1905Z.181011T0700Z.181012T0108Z.NO/
749 PM CDT Thu Oct 11 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:00 PM Thursday the stage was 12.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring.
* Forecast...the river will continue to fall to below flood stage by 
  this evening.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
721 
WGUS83 KGRB 121640
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1140 AM CDT Fri Oct 12 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...


  Wisconsin River below Wausau AFFECTING Marathon County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC073-121710-
/O.CAN.KGRB.FL.W.0025.000000T0000Z-181012T1640Z/
/WUUW3.1.ER.181010T2020Z.181011T0710Z.181012T0355Z.UU/
1140 AM CDT Fri Oct 12 2018

The Flood Warning is cancelled for
  The Wisconsin River below Wausau.
* At 11:10 AM Friday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 10, 3:24 PM CDT, 54 minutes earlier.

Area forecast discussion, Oct 10, 3:24 PM CDT, 54 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Green Bay WI
324 PM CDT Wed Oct 10 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 322 PM CDT Wed Oct 10 2018

The significant and steadier rains have already ended over much
of the Flood Watch area, so the watch will be cancelled.

A large area of showers associated with a sharp upper trof, RRQ
of an upper jet and deep moisture convergence along and ahead of a
cold front covered northeast and east central WI this afternoon.
A dry slot was already moving into the southwest part of the
forecast area, so the precipitation is expected to end a little
quicker than previously thought. Some weak convection was
developing along the cold front and moving into central WI.
Although no lightning has been observed so far, there is enough
instability (CAPE 200-600 J/KG) to warrant a continued mention of
a few storms during the late afternoon and early evening.

Wrap-around precipitation will impact our northwest counties
overnight, with some minor lake effect lingering over Vilas county
through much of the day on Thursday. Falling temperatures will
bring a chance of mixed rain and snow to far northern WI late
tonight into Thursday, though little or no accumulation is
expected.

Strong gusty southwest to west winds will develop as the low
pressure system lifts north of the region this evening. The winds
will become west-northwest on Thursday. Gusts to 30 to 35 mph are
likely for inland locations, with gusts to near gale force
expected on the bay and lake. Will stick with a high-end Small
Craft Advisory for now.

Temperatures will take a nose dive tonight, with readings falling
into the middle 30s to lower 40s. On Thursday temperatures will
remain nearly steady or rise only a couple degrees.

.LONG TERM...Thursday Night Through Wednesday
Issued at 322 PM CDT Wed Oct 10 2018

Expect mainly northwest mid level flow across the region through
the end of the forecast period as a ridge over the eastern
Pacific moves onshore and continues eastward.

Expect high temperatures to be much colder than normal, mainly in
the upper 30s and 40s. Lows will be mostly in the 20s and 30s.

Cyclonic flow and an approaching mid level trough will bring the
possibility of some light precipitation across far north-central
Wisconsin on Thursday night. Surface high pressure should bring a
period of dry weather for Friday through Saturday morning. An
approaching surface system and mid level short wave will bring a
chance for showers to mainly north-central Wisconsin Saturday
afternoon. Some light rain and/or light snow is possible across
far north-central Wisconsin again Sunday into Monday morning,
associated with another short wave and surface cyclonic flow
behind the departing system. The next mid level trough and surface
low will bring a chance for showers Tuesday into Tuesday evening.
Rain or snow showers is possible again in far north-central
Wisconsin on Wednesday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1238 PM CDT Wed Oct 10 2018

A large area of showers will gradually shift east across the
region during the afternoon, and exit far northeast WI by early
evening. A warm front has moved into the far south part of the
forecast area, but temporary improvements in flight conditions
have been offset by reduced cigs/vsbys in moderate rain. The
bottom line is that most of the region will see MVFR/IFR
conditions tonight, with some LIFR ceilings at times in northern
WI this afternoon anf evening. Widespread MVFR ceilings are
anticipated on Thursday morning.

Winds will become gusty out of the southwest and west tonight
into Thursday as colder air filters into the area and the
pressure gradient tightens. Gusts to around 30 kts are expected
during that time period.

There could be a mix of rain/snow showers over the far north
late tonight into Thursday morning, but plan to keep any mention
of snow out of the RHI TAF site for now.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 10, 2:58 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
258 PM CDT Wed Oct 10 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
258 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight chance of thunderstorms during the late
afternoon and early evening, especially over eastern Wisconsin.
Gusty winds and brief heavy downpours may accompany any storm.

Due to recent heavy rainfall, several rivers remain above
bankfull and a few above minor flood stage.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Several rivers will remain above bankfull or minor flood stage
through the latter part of the week.

Low temperatures are forecast to fall into the lower to middle 30s
over the Fox Valley and lakeshore areas on Thursday and Friday
nights. Temperatures this cold may result in a frost or freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-112000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
258 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a slight chance of thunderstorms through early this
evening. Any storms that develop will pose a hazard for boaters
on the lake and bay.

Gusty southwest winds will create hazardous conditions for small
craft on the lake and bay tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Gusty west to northwest winds will create hazardous conditions
for small craft through Thursday evening.

Kieckbusch/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:10 PM CDTSpecial Weather StatementGRBWinnebago50 min
Oct 9, 7:23 PM CDTSpecial Weather StatementGRBWood52 min
Oct 10, 7:53 AM CDTMarine Dense Fog AdvisoryGRB4 hr
Oct 10, 10:09 AM CDTRiver Flood WarningGRBMarathon10 hr
Oct 10, 12:33 PM CDTRiver Flood WarningGRBWood39 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.